Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

8 year old having absent seizures. On medication. Having stuffed nose on heat exposure, behavioral problems and fatigue. Alternate medication?

Hi,Doctor, My daughter eight years old is having Absent Seizures since about an year and is now under regular medication . It will be fluctuating (sometimes more&sometimes under control).We observed it will increase with stuffy nose and when exposed to too much heat. or sometimes when she is tired.Her behaviour will be bad sometimes. Will she become normal? How long the medicines need be taken?
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi,Absence seizure is characterised by
1. Brief loss of consciousness.
2. Abrupt onset
3. Staring look
4. Brief interruption during doing routine activiries like writing,playing.
5. Poor school perfomance
6. Abnormal behaviour.
Treatment :Ethosuximimide and Valproic acid are drug of choice for absence seizure.Once started treatment should be given for atleast 2 years.If the child is giving proper treatment above problems can be kept under control.
Prognosis:Long term outlook for absense seizure is excellent.Most children outgrow this problem till teen years.
Wishin your family good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor